Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 9, 2011, 3:43 PM EDT for Columbia County, Greene County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 9, 2011, 4:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Columbia County, NY, Greene County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 78 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:56 PM EDT | TSTM WND DMG | Stuyvesant, NY | WIRES DOWN |
| Jun 9, 4:00 PM EDT | TSTM WND DMG | Lee, MA | TREES DOWN |
| Jun 9, 4:05 PM EDT | TSTM WND DMG | New Lebanon, NY | TREES AND WIRES DOWN |
| Jun 9, 4:35 PM EDT | TSTM WND DMG | North Otis, MA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:06 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS51 KALY 091943
SVRALY
MAC003-NYC021-039-083-092045-
/O.NEW.KALY.SV.W.0112.110609T1943Z-110609T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
SOUTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 445 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FLORIDA TO NORTH-SOUTH LAKE
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
NORTH ADAMS TO 8 MILES WEST OF CATSKILL...AND MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAVOY...PITTSFIELD...HUDSON AND CATSKILL BY 350 PM EDT...
CLERMONT AND CLAVERACK BY 355 PM EDT...
PHILMONT...LIVINGSTON AND AUSTERLITZ BY 400 PM EDT...
LENOX BY 405 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4216 7302 4214 7304 4214 7307
4204 7305 4205 7352 4200 7353 4200 7362
4220 7408 4251 7363 4270 7303 4270 7295
4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1943Z 278DEG 35KT 4263 7296 4221 7399
$$
GJM/WASULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:59 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 9, 1:59 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
159 PM EDT THU JUN 9 2011
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION TODAY AND STALL
JUST SOUTH OF THE REGION TONIGHT. AHEAD OF THE FRONT SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIR OVER THE
REGION. MORE SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT
MOVES THROUGH. SOME OF THESE STORMS MAY HAVE HAIL AND DAMAGING
WINDS. THE FRONTAL BOUNDARY WILL MOVE BACK OVER THE REGION AS A
WARM FRONT FOR THE WEEKEND...RESULTING IN MORE UNSETTLED WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 200 PM...HAVE UPDATED POP GRIDS TO MOVE A LINE OF CATEGORICAL
POPS ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST PER LATEST RADAR
OBS AND TRENDS. HAVE ALSO UPDATED TEMPERATURES...DEWPOINTS...AND
SKY COVER TO LATEST OBS AND TRENDS.
SEVERE THUNDERSTORM WATCH #450 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 8 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS. SHORTLY BEFORE NOON A LINE OF SHOWERS AND
EMBEDDED THUNDERSTORMS FORMED ACROSS THE CENTRAL ADIRONDACKS
BETWEEN THE FULTON CHAIN AND TUPPER LAKE. THIS LINE WAS RAPIDLY
INTENSIFYING AND MORE STORMS WERE BEGINNING TO DEVELOP IN THE
EASTERN FINGER LAKES AREA. WE HAVE ADDED LARGE HAIL TO THE
ENHANCED WORDING AND ALSO INCREASED POPS TO LIKELY FROM NORTH
WEST TO SOUTHEAST. LOCAL LAPS HAD CAPES EXCEEDING 4500 J/KG
SOUTH AND EAST OF THE CAPITAL DISTRICT.
AS OF 11AM...SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION
EARLIER HAS MOVED OFF TO THE EAST AND IT LOOKS LIKE WE WILL
HAVE A COUPLE HOURS OF RELATIVELY QUIET WEATHER. HOWEVER WITH
ONLY SOME THIN HIGH CLOUDS...THE SUN WILL BEGIN WORKING ON THE
UNSTABLE AIR MASS. THIS MORNING/S OBSERVED SOUNDING HAD LAPSE
RATES AT 8 DEG C/KM BETWEEN 850 AND 500 HPA...WITH A PWAT OF OVER
1.5 INCHES. HAVE DROPPED POPS NEXT 2 HOURS...THEN WENT TO CHANCE
POPS OVER ENTIRE AREA AS WE FEEL THINGS WILL FIRE UP AND PRETTY
MUCH THE ENTIRE FCST AREA WILL SEE SCT SHWRS/TSTMS WITH SOME BEING
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
PREVIOUS NEAR TERM DISCUSSIONS...
AS OF 930 AM EDT...SOME SHOWERS AND THUNDERSTORMS HAVE POPPED UP
EAST OF THE HUDSON RIVER MOSTLY IN BERKSHIRE AND LITCHFIELD
COUNTIES SO HAVE RAISED POPS IN THESE AREAS.
6AM NEAR TERM DISCUSSION...
AS OF 6 AM...SEEMS FAVORABLE UPSLOPE AND A DIFFUSE SURFACE TROUGH
ACROSS WASHINGTON COUNTY HAS RESULTED IN REDEVELOPING CONVECTION
ACROSS SOUTHERN VT. WHILE SEVERE POTENTIAL THIS EARLY MORNING IS
LIMITED...WE WILL FOCUS ON THE FLOOD POTENTIAL DUE TO TRAINING
ECHOES. FLS WAS ISSUED AND WE WILL CONTINUE TO MONITOR TRENDS
ALONG WITH FFMP. OTHERWISE...UPSTREAM OUTFLOW DOMINATED FROM
WEAKENING CONVECTION WILL APPROACH AS THIS SHOULD BECOME OUR
PREFRONTAL FOCI LATER TODAY. 06Z NAM STILL SUGGESTS SBCAPES CLIMB
IN EXCESS OF 3000 J/KG WITH A BIT MORE PRONOUNCED CAPE DENSITY.
WITH SOME CLEARING NOTED UPSTREAM...SEEMS LOGICAL FOR AMPLE
SURFACE HEATING. MAIN FORECAST UPDATE WAS TO INCREASE POPS FOR
EASTERN WASHINGTON AND SOUTHERN VERMONT WITH MINOR TWEAKS TO THE
REMINDER OF THE AREA FORECAST.
PREV DISC...
ANOTHER ACTIVE WEATHER DAY FOR THE REGION...
IMPRESSIVE OUTBREAK OF SEVERE WEATHER WEDNESDAY AFTERNOON AND
EVENING ACROSS THE REGION WITH HUGE CAPES /AND DENSITY/ ALONG WITH
THAT PREVIOUSLY DISCUSSED 1.5PVU ANOMALY WHICH OCCURRED A LITTLE
FASTER. PLEASE SEE THE SUMMARY LOCAL STORM REPORT /LSR/ FOR FURTHER
DETAILS.
THE IMMEDIATE CONCERN IS THE GROWING ACCAS ACROSS THE WESTERN
PORTIONS OF THE CWA WHERE SEVERAL EXPERIMENTAL MESOSCALE MODELS HINT
AT ANOTHER RAPIDLY DEVELOPING CONVECTION INTO THE HEART OF THE CWFA
TOWARD SUNRISE. IN ADDITION...AT THE TIME OF WRITING THIS...MID
LEVEL ECHOES WERE SLIGHTLY INCREASING PER THE LATEST 88D SCANS SO WE
WILL MONITOR THE SITUATION CLOSELY. LATEST HOURLY MESOSCALE WINDOW
FROM SPC REVEALS MUCAPES ARE STILL BETWEEN 1000-3000 J/KG THIS EARLY
MORNING WITH MID LEVEL LAPSE RATES BETWEEN 7-7.5 C/KM. ONCE WE
COMMENCE WITH SUNSHINE...INSTABILITY PARAMETERS ONLY INCREASE WITH
FORECAST SBCAPES CLIMBING ONCE AGAIN AT AND ABOVE 3000 J/KG.
HOWEVER...THE DIFFERENCE FROM THIS TIME YESTERDAY IS THE CAPE
DENSITY IS LESS BUT EFFECTIVE BULK SHEAR IS ABOUT THE SAME.
FORECAST HODOGRAPHS REVEAL A MORE LINEAR NATURE THAT SEEMS TO
SUGGEST MULTICELLULAR BOWING SEGMENTS. THE STORMS SHOULD DEVELOP
LATE THIS MORNING ALONG A PRE-FRONTAL TROUGH WITH THE MAIN COLD
FRONT LAGGING A BIT BEHIND WHICH SHOULD MIGRATE THROUGH THE REGION
THIS EVENING PER THE TIMING SUGGESTED BY THE NAM/GFS/ECMWF.
DAMAGING WIND GUSTS AND HAIL ARE THE MAIN THREAT FOR SEVERE WEATHER
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
CONVECTION SHOULD BEGIN TO DIMINISH FROM NORTH TO SOUTH AS THE COLD
FROPA OCCURS. SOME RESIDUAL LOW LEVEL MOISTURE REMAINS WITH THE MID
AND UPPER LEVEL DRYING TAKING PLACE OVERNIGHT. SO WE WILL TAYLOR
THOSE POPS FROM NORTH TO SOUTH WITH MOST LOCATIONS EXPECTED TO BE AT
OR BELOW SLIGHT CHANCE PROBABILITIES AFTER MIDNIGHT.
TEMPERATURES ONCE AGAIN WILL BE WARM AND HUMID WITH 85-90 FOR MANY
LOCATIONS WITH LOWER 90S FOR THE MID HUDSON VALLEY AND PORTIONS OF
NW CT. DEWPOINTS ONCE AGAIN ARE EXPECTED TO BE BETWEEN 65-70F AHEAD
OF THE FROPA. FOR TONIGHT...WITH THE PASSAGE OF THE FROPA...THOSE
DEWPOINTS DROP BACK TO AROUND 60-65F WITH NORTHERLY WINDS.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
FOR THE MOST PART GFS/GEM/NAM ARE IN AGREEMENT NOW DURING THIS
PERIOD...AND HAVE BEEN FAIRLY CONSISTENT SINCE TUESDAY IN HOW THIS
SITUATION UNFOLDS.
SFC CDFNT HAS BARELY CLEARED THE REGION BEFORE IT STALLS OUT ALONG
I-80 CORRIDOR...ROUGHLY NJ TO CHICAGO FRI. 500HPA FLOW HAS ALREADY
BCM ZONAL BY FRI EVENING. MEANWHILE SFC HIGH BUILDS ACROSS SOUTH
CANADA (ONT/QB) RIDGING BRIEFLY INTO NEW ENG FRI. WILL RESULT IN
SHORT LIVED CLEARING N TIER OF FCA..AND PC CONDS SOUTH FOR
FRIDAY.
FRIDAY NIGHT SFC FRONT BGNS LIFTING NE IN RESPONSE TO 500HPA TROF
DEEPENING IN THE WESTERN GRTLKS AND RIDGE WEAKLY BUILDS INTO RGN.
RESULTING OVERRUNNING AND MARINE LAYER INFLOW CAUSES CLOUDS TO
OVERSPREAD RGN BY SAT MORNING. ISENTROPIC LIFT INCRG PCPN THREAT
TO REGION SATURDAY INTO SUNDAY. ONE NEW TREND OVER PAST FEW RUNS
IS FASTER MOVEMENT OF THESE SYSTEMS SUCH THAT BY SUNDAY MORNING
WMFNT HAS CLEARED RGN...AND FCA ENTERS MODIFIED WARM SECTOR/DRY
SLOT AS WMFNT LIFTS NE THROUGH RGN...AS SFC LOW MOVES NE UP ST.
LAWRENCE VLY. THIS LOW DOES DRAG A CDFNT ACROSS THE RGN LATE
SUNDAY...BUT MODEL RESPONSE IS MAINLY SCT -SHRA. SUNDAY LIKELY A
PS DAY WITH CHC -SHRA. SUNDAY NIGHT 500HPA TROF CLEARS RGN AS
LARGE SFC HIGH BUILDS SOUTH INTO GRTLKS. MAY RESULT IN AN ISOLD
-SHRA BUT GEN PC NIGHT.
MAX TEMPS FRI WILL STILL BE 5 OR SO DEGREES ABOVE NORMAL...BUT BY
WEEKEND TEMPS WILL BE NR NORMAL TO 5 DEGREES BLO.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ECMWF AND GFS HAVE A 500HPA TROF DROPPING SE THROUGH RGN
MONDAY...WHICH CUTS OFF OFFSHORE BY WEDNESDAY...WHILE RIDGING
OCCURS IN ITS WAKE. THE GFS HAS THIS CUTTING OFF PROCESS FURTHER
N IN THE MARITIMES AND THE 500HPA RIDGE TO THE WEST AND CONSIDERABLY
WEAKER THAN THE ECMWF. THE ECMWF CUTS IT OFF WELL OFF MID ATLC
COAST. MEANWHILE SFC HIGH SETTLES OVR RGN FM ONTARIO THROUGH THE
PERIOD.
WHILE THE DETAILS VARY SOME...ITS A PS/PC PERIOD FOR FCA WITH CHC
POPS MONDAY MOSTLY. TEMPS WILL BE NR TO SLIGHTLY BLO NORMALS. WILL
POPULATE WITH GMOS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORMS HAVE DEVELOPED AND SHOULD AFFECT KGFL AND KALB BY
1900Z AND KPOU BY 2000Z. ONE HOUR GROUP FOR THUNDER 19-20Z AT KGFL
AND TEMPO GROUPS FOR THIS AFTERNOON KALB AND KPOU...AND CLOSELY
MONITOR TRENDS. IN BETWEEN THUNDERSTORMS...MAINLY VFR CONDITIONS
WITH SOME LIMITS IN VISIBILITY DUE TO HAZE.
COLD FROPA TAKES PLACE THIS EVENING WITH A WIND SHIFT TOWARD THE
NORTHWEST WITH A BROKEN LOW/MID DECK EXPECTED. AT THIS TIME...SEEMS
MVFR CONDITIONS ARE POSSIBLE FROM THIS CLOUD DECK AND SOME MORNING
FOG.
OUTLOOK...
FRI-FRI NT...VFR. NO SIG WX.
SAT-MON...VFR/MVFR. CHC -SHRA/-TSRA.
TUE...VFR. NO SIG WX
.
&&
.FIRE WEATHER...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS LOW
LEVEL MOISTURE AHEAD OF THE COLD FRONT REMAINS RATHER HIGH. MINIMUM
RELATIVE HUMIDITIES ARE EXPECTED TO BE BETWEEN 35-55 PERCENT WITH
THOSE LOWER VALUES EXPECTED IN THE MID HUDSON VALLEY AND PORTIONS OF
NW CT AND SOUTHERN BERKS. AS THE COLD FRONT MOVES CLOSER...RELATIVE
HUMIDITIES WILL CLIMB TO BETWEEN 50 AND 70 PERCENT WITH THOSE VALUES
INCREASING TO GREATER THAN 90 PERCENT TONIGHT.
SOUTHWEST WINDS OF 10 TO 18 MPH ARE EXPECTED TODAY...HIGHER IN THE
VICINITY OF THUNDERSTORMS...WITH A GRADUAL SHIFT TOWARD NORTHERLY
WIND TRAJECTORIES TONIGHT.
&&
.HYDROLOGY...
THE INCREASED CHANCE FOR MORE WIDESPREAD MODERATE TO HEAVY RAINFALL
WILL OCCUR TODAY INTO THIS EVENING. PRECIPITABLE WATERS ARE
EXPECTED TO CLIMB TOWARD 1.50 INCHES THAT WOULD SUPPORT HEAVY
RAINFALL. HOWEVER...WE DO NOT FORESEE TOO MUCH FLOOD CONCERNS GIVEN
OUR DRY WEATHER OF LATE AND THESE THUNDERSTORM CELL MOVEMENTS WILL
MOVE FROM WEST TO EAST AROUND 20-30 MPH. WE DO FORESEE MINOR ISSUES
WITH POOR DRAINAGE AND LOW LYING AREAS. ADDITIONAL RAINFALL IS
ANTICIPATED IN THE FIRST HALF OF THE WEEKEND WITH RAINFALL AMOUNTS
PERHAPS UP TO 1 INCH.
PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR
DETAILS ON LAKE CHAMPLAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...RCK
NEAR TERM...RCK/BGM
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...SND
FIRE WEATHER...BGM
HYDROLOGY...BGMHazardous weather outlook, Jun 9, 12:18 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1218 PM EDT THU JUN 9 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1218 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE LILELY ACROSS THE AREA TODAY AHEAD OF A COLD FRONT MOVING THROUGH THE GREAT LAKES. THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL IN EXCESS OF TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 58 MPH. THUNDERSTORMS WILL GENERALLY TRACK TO THE EAST-SOUTHEAST BETWEEN 30 AND 40 MPH. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY FROM NORTHWEST TO SOUTHEAST LATER THIS EVENING AS THE COLD FRONT PASSES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY... SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON... SARATOGA...WARREN...GREENE...COLUMBIA...ULSTER...DUTCHESS... BERKSHIRE...LITCHFIELD...BENNINGTON...AND WINDHAM COUNTIES.
In the hours before
Local storm report, Jun 9, 3:16 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG BRUNSWICK 42.74N 73.56W
06/09/2011 RENSSELAER NY EMERGENCY MNGR
TREES AND WIRES DOWN
&&
VKOLECILocal storm report, Jun 9, 3:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG TROY 42.73N 73.68W
06/09/2011 RENSSELAER NY EMERGENCY MNGR
TREES AND WIRES DOWN
&&
VKOLECILocal storm report, Jun 9, 3:20 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 SSW EAST GREENBUSH 42.53N 73.75W
06/09/2011 RENSSELAER NY PUBLIC
TREE LIMBS DOWN
&&
VKOLECILocal storm report, Jun 9, 3:21 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG WARDSBORO 43.04N 72.79W
06/09/2011 WINDHAM VT EMERGENCY MNGR
TREES AND WIRES DOWN
&&
VKOLECILocal storm report, Jun 9, 3:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 SSW EAST GREENBUSH 42.53N 73.75W
06/09/2011 RENSSELAER NY PUBLIC
TREE LIMBS DOWN
&&
VKOLECILocal storm report, Jun 9, 3:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 NNW FONDA 42.98N 74.39W
06/09/2011 E1.50 INCH MONTGOMERY NY BROADCAST MEDIA
WEATHERNET 6
&&
VKOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:00 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 45 min |
| Jun 8, 8:02 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 43 min |
| Jun 8, 8:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 62 min |
| Jun 8, 9:07 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 53 min |
| Jun 8, 9:30 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 49 min |
| Jun 8, 9:36 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Warren | 69 min |
| Jun 8, 10:45 PM EDT | Special Weather Statement | ALY | Schoharie | 30 min |
| Jun 8, 11:00 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 60 min |
| Jun 8, 11:59 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Ulster | 61 min |
| Jun 9, 12:21 AM EDT | Severe Thunderstorm Warning | ALY | Columbia | 42 min |
| Jun 9, 12:52 AM EDT | Special Weather Statement | ALY | Ulster | 23 min |
| Jun 9, 12:58 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 62 min |
| Jun 9, 8:19 AM EDT | Special Weather Statement | ALY | Warren | 26 min |
| Jun 9, 9:04 AM EDT | Special Weather Statement | ALY | Warren | 41 min |
| Jun 9, 9:13 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
| Jun 9, 11:59 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 61 min |
| Jun 9, 12:42 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 63 min |
| Jun 9, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren | 57 min |
| Jun 9, 1:00 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren, Washington | 75 min |
| Jun 9, 1:41 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 64 min |
| Jun 9, 1:48 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 57 min |
| Jun 9, 2:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 67 min |
| Jun 9, 2:17 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren, Washington | 73 min |
| Jun 9, 2:37 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 53 min |
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 65 min |
| Jun 9, 3:10 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 50 min |
| Jun 9, 3:49 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 56 min |
| Jun 9, 4:11 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 64 min |
| Jun 9, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 63 min |
| Jun 9, 4:46 PM EDT | Areal Flood Advisory | ALY | Dutchess | 2 hr |
| Jun 9, 5:52 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 38 min |
| Jun 9, 7:17 PM EDT | Special Weather Statement | ALY | Washington | 28 min |
| Jun 8, 8:07 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 38 min |
| Jun 9, 3:54 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 51 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.